Texas, 2005Hail and Strong Wind in Texas, September 13, 2005
September 13, 2005 · NWS LUB · 2 events in 2 counties and zones
1 strong wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 13, 11:57 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 13, 11:57 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1257 PM CDT TUE SEP 13 2005
.UPDATE...
COLD FRONT HAS PUSHED INTO OUR NORTHWESTERN ZONES BRINGING WITH IT
MUCH DRIER AIR. DEWPOINTS WERE DIPPING INTO THE UPPER 30S AT KCVN.
WITH THE FRONT CONTINUING A SLOW SOUTHWARD PUSH WE BELIEVE THE
NORTHWESTERN CWA SHOULD REMAIN DRY THIS AFTERNOON AND TONIGHT.
FOCUS FOR THE REMAINDER OF THE AFTERNOON WILL BE FURTHER NORTH AND
EAST ALONG THE FRONTAL BOUNDARY AND ALONG A SURFACE TROUGH THAT IS
LOCATED FROM NEAR MEMPHIS TO TAHOKA. THOUGHTS ARE THAT WINDS
SHOULD BACK DURING THE AFTERNOON HOURS EAST OF THE TROUGH AXIS
INCREASING CONVERGENCE ALONG THE TROUGH AXIS. AS THUNDERSTORMS
DEVELOP AND INTERACT WITH A STRONG JET MOVING ACROSS THE NORTHERN
PANHANDLE THIS EVENING WE SHOULD SEE SUFFICIENT SHEAR FOR THE
POTENTIAL OF SUPERCELLS. BEST CHANCES FOR THE STRONG TO SEVERE
THUNDERSTORMS WILL BE WITHIN 60 MILES OF CDS IF THE WINDS BACK AS
ANTICIPATED.
SATELLITE ALSO REVEALS SOME LIFT MOVING OUT OF SOUTHEAST NEW
MEXICO INTO THE SOUTH PLAINS WITH SOME MIDDLE LEVEL CLOUD
DEVELOPMENT. WE MAY HAVE TO WATCH FOR SOME HIGH BASED THUNDER WEST
OF THE TROUGH AXIS. AT THIS TIME IT APPEARS THAT THIS LIFT WILL
MOVE EASTWARD FAST ENOUGH TO KEEP THE WESTERN SOUTH PLAINS DRY
THIS AFTERNOON AND TONIGHT.
REMAINDER OF FORECAST IS IN GOOD SHAPE.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18
Hazardous weather outlook, Sep 13, 11:09 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1209 PM CDT TUE SEP 13 2005
TXZ021-022-027-028-033-034-039>041-141715-
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
1209 PM CDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME
SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TXZ023>026-029>032-035>038-042>044-141715-
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-
CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
1209 PM CDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME
SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
CONVECTIVE
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY ALONG AND EAST
OF A TULIA TO PLAINVIEW TO POST LINE WITH THE GREATEST RISK WITHIN
60 MILES OF CHILDRESS. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.
A COLD FRONT MOVING SOUTHWARD ACROSS THE PANHANDLE AND A SURFACE TROUGH
LOCATED NEAR THE EDGE OF THE CAPROCK COULD CREATE ENOUGH
CONVERGENCE THIS AFTERNOON TO INITIATE THUNDERSTORMS. A STRONG
PIECE OF JET ENERGY MOVING ACROSS ARIZONA WILL ARRIVE OVER WEST
THE NORTHERN PANHANDLE LATE THIS AFTERNOON INTO THE EVENING HOURS.
THIS MAY PROVIDE SUFFICIENT WIND SHEAR TO ALLOW SUPERCELLS TO
DEVELOP ALONG AND EAST OF THE SURFACE TROUGH.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
Strong Wind, Lubbock
- When
- September 13, 2:10 PM CST to 2:20 PM CST
- Where
- Lubbock forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
The National Weather Service in Lubbock, TX conducted a damage survey on September 13, 2005 across portions of the City of Lubbock. A media storm chaser measured a thunderstorm wind gust of 56 mph near the Lubbock Christian University at 2:10 PM CST. In the vicinity, near the intersection of 29th Street and Bangor Street was a structure used as a roof covering to prevent water leaks into the residence. The covering was not secured well to the home and acted as a sail when the thunderstorm wind gust impacted the structure. The covering was blown off the roof and was damaged and also resulted in damage to a large tree adjacent to the residence. A few blocks to the east, near the intersection of 34th Street and Quaker Street, the SBC building sustained minor damage to an air conditioning unit. The covering to the unit was blown off the roof and into power lines where it was suspended. Small tree limbs were downed, however both areas had loose structures and/or items nearby that were not impacted.
Hail, Dickens
- When
- September 13, 5:23 PM CST
- Where
- Dickens County, Dickens
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.617, -100.833
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in North Carolina, September 13 to 16, 20055 injured · $54 million · 17 events
- Heat in Pennsylvania, September 13, 20051 death · 1 event
- Tornado and Hail in Wisconsin, September 13, 2005$1.3 million · F0 · 21 events
- Hail and Damaging Winds in Wisconsin, September 13, 20051 injured · $102,000 · 62 kt wind · 43 events
- Hail and Damaging Winds in Kansas, September 13, 2005$200,000 · 1.75 in hail · 24 events
- Damaging Winds in Michigan, September 13, 2005$208,000 · 55 kt wind · 20 events
- Hail and Damaging Winds in Iowa, September 13, 2005$281,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, September 13 to 14, 2005$61,000 · 1.75 in hail · 33 events
- Tornado and Damaging Winds in Wisconsin, September 13, 2005$54,000 · F1 · 10 events
- Damaging Winds in Illinois, September 13, 20051 injured · $42,000 · 57 kt wind · 7 events
- Tornadoes and Hail in Kansas, September 13, 2005F0 · 40 events
- Damaging Winds in Michigan, September 13, 2005$40,000 · 53 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465544, 5465273.